MAUDE Adverse Event Report: RHYTHMLINK INTERNATIONAL, LLC RLSND121-1.5; SUBDERMAL NEEDLE ELECTRODE

RHYTHMLINK INTERNATIONAL, LLC RLSND121-1.5; SUBDERMAL NEEDLE ELECTRODE
Model Number RLSND121-1.5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During a cartoid endarterectomy (cea) a subdermal needle electrode (13mm needle) dislodged in posterior right calf.The user noted that the needle was removed by first removing the tape covering the needle, followed with removal of the needle from the patient.The user noted that the needle tip was detached from the electrode and remained in the patient.A small skin incision was made after cleansing the skin with betadine.Limited wound exploration and ultrasound could not localize the needle to remove it.Two skin closure stitches with 4-0 monocryl were placed and dermabond was applied.An xray was performed.The decision was made to leave the needle in the patient until a future surgery is performed to address this foreign body at a follow-up appointment if the needle tip is causing discomfort or pain.The user noted some potential concern for electrode continuity during stimulation, and noted there was some current return issues in the right leg during the case when paralytic had worn off and patient was moving legs with stimulation.When anesthesia had redosed paralytic, the current return recovered, and the stimulation appeared to be working as normal throughout remainder of the procedure.
 
Additional Manufacturer Narrative
The full device was not returned for evaluation, the sample consisted of a parallel pair leadwire with one intact electrode and the leadwire junction where the complaint electrode had detached.The complaint sample investigation was performed and identified that the needle electrode appeared to be broken rather than detached from the leadwire; a small portion of the needle was still attached to the leadwire.

Brand Name
RLSND121-1.5
Common Device Name
SUBDERMAL NEEDLE ELECTRODE
Manufacturer (Section D)
RHYTHMLINK INTERNATIONAL, LLC
1140 first steet south
columbia SC 29209
Manufacturer Contact
sandra o'reilly
1140 first steet south
columbia, SC 29209
6783341720
MDR Report Key17886875
Report Number1067162-2023-00003
Device Sequence Number12497264
Product Code GXZ
UDI-Device Identifier10816312020134
UDI-Public10816312020134
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2024
Device Model NumberRLSND121-1.5
Device Catalogue NumberRLSND121-1.5
Device Lot NumberPM00027017
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale